Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 252, NWS Little Rock, AR

July 10, 2014Ouachita County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jul 10, 2014, 5:58 PM CDT for Ouachita County, Arkansas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2014, 5:58 PM CDT (22:58 UTC)
Expired
Jul 10, 2014, 6:19 PM CDT
In force
21 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

County Ouachita County, AR

The radar

The Shreveport radar (KSHV), 147 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 11.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2014-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1112 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2014-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1112 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1053 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
-31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

548 
WUUS54 KLZK 102258
SVRLZK
ARC103-102330-
/O.NEW.KLZK.SV.W.0252.140710T2258Z-140710T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
558 PM CDT THU JUL 10 2014

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN OUACHITA COUNTY IN SOUTHWEST ARKANSAS...

* UNTIL 630 PM CDT

* AT 556 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 7 MILES SOUTH OF POISON SPRINGS STATE PARK...OR 11 MILES
  WEST OF CAMDEN...AND MOVING NORTH AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  POISON SPRINGS STATE PARK...               
  WHITE OAK LAKE STATE PARK...                CHIDESTER...
  BRAGG CITY...         TROY...               LESTER...
  BUENA VISTA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3348 9312 3370 9312 3371 9311 3370 9279
      3343 9292
TIME...MOT...LOC 2258Z 185DEG 6KT 3353 9302

$$

226
1 follow-up statement
888 
WWUS54 KLZK 102319
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
619 PM CDT THU JUL 10 2014

ARC103-102329-
/O.CAN.KLZK.SV.W.0252.000000T0000Z-140710T2330Z/
OUACHITA AR-
619 PM CDT THU JUL 10 2014

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN OUACHITA COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH 
THIS THUNDERSTORM.

LAT...LON 3348 9312 3370 9312 3371 9311 3370 9279
      3343 9292
TIME...MOT...LOC 2319Z 185DEG 6KT 3356 9302

$$

226

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:39 PM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, Jul 10, 2:39 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
239 PM CDT THU JUL 10 2014

.DISCUSSION...

MAIN CONCERNS THIS FORECAST CYCLE ARE CHANCES OF CONVECTION TODAY
THROUGH FRIDAY...THEN THE OVERALL CHANCE LOWERS AS THE UPPER HIGH
PRESSURE RIDGE BUILDS IN MORE OVER THE AREA. TEMPERATURES WILL
GRADUALLY INCREASE REACHING THE 90S OVER THE WEEKEND...AS WELL AS
HEAT INDEX VALUES IN THE 90S.

CURRENT TSTORM COMPLEX SLOWLY MOVING ESE INTO NW AR...WITH THE MAIN
CORE ALONG THE I40 CORRIDOR. HAS PULSED UP AND DOWN A BIT AND MAY
SEE A WARNING OR TWO WITH IT AS IT MOVES ACROSS NORTH CENTRAL AR.
ALSO OTHER SCATTERED CONVECTION WAS DEVELOPING OVER WESTERN AR IN
THE HEATING OF THE DAY...BUT WILL BE MORE ISOLATED. EXPECT AFTER
SUNSET FOR CONVECTION THE GRADUALLY WEAKEN AND DISSIPATE. THE
FRONT HAS BECOME MORE WASHED OUT AND NEARLY STATIONARY...WITH SOME
ANALYSIS OVER NORTH CENTRAL AR...WITH DEW POINT TEMPS IN THE 60S
NORTH OF THE BOUNDARY WHILE IN THE 70S SOUTH. TEMPS WERE BEING
HELD DOWN THIS AFTERNOON IN CLOUDS AND CONVECTION AREAS...WHILE IN
THE 80S ELSEWHERE. 12Z KLZK SOUNDING HAD A MOIST LOWER SURFACE TO
8K FEET LAYER..WITH PRECIP WATER VALUE OF 1.13 INCHES...WHILE
ABOVE 8K FEET QUITE DRY. THIS SHOULD LIMIT CONVECTION A BIT BUT
NOT ENOUGH TO STOP IT. DID UPDATE FORECAST A BIT EARLIER TO FINE
TUNE ON GOING POPS...ESPECIALLY OVER THE NORTH CENTRAL. THE UPPER
NW FLOW IS EXPECTED TO TAKE THE CURRENT CONVECTION MORE ESE.

&&

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT

WILL START THE FORECAST WITH LIKELY POPS ASSOCIATED WITH THE WEAK
MCS MOVING ACROSS AR...WHILE CHANCE TO SLIGHT CHANCE OVER THE REST
OF THE STATE. AFTER SUNSET...CONVECTION SHOULD GRADUALLY WIND
DOWN...WHILE THE REMNANTS OF THE MCS COULD LINGER UNTIL IT MOVES
OUT OF AR. THEN DRY OVERNIGHT WITH SOME PATCHY FOG IN THOSE AREA
THAT HAD RAIN WITH MILD LOWS IN THE 70S. ON FRIDAY...500MB HEIGHTS
ARE FORECAST TO BUILD INTO THE REGION FROM THE WEST AS THE UPPER
HIGH PRESSURE RIDGE BUILDS IN OVER AR. THIS WILL BEGIN PUTTING A
CAP ON THE CONVECTION POTENTIAL ON FRIDAY AND OVER THE WEEKEND.
TEMPERATURES WILL ALSO BEGIN WARMING AND REACHING THE 90S OVER THE
WEEKEND...WITH SOME HEAT INDEX VALUES APPROACHING 100 DEGREES.

&&

.LONG TERM...MONDAY THROUGH THURSDAY

NORTHWEST FLOW WILL BE OVER ARKANSAS THROUGH THE PERIOD. HIGH
PRESSURE ALOFT WILL BE OVER THE WESTERN U.S. AND AN AREA OF LOW
PRESSURE WILL BE OVER THE GREAT LAKES. THE UPPER TROUGH WILL DIG
INTO ARKANSAS WEDNESDAY AND THURSDAY...BRINGING COOLER WEATHER.

A COLD FRONT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS LATE
MONDAY AFTERNOON THROUGH EARLY WEDNESDAY. MODELS INDICATE THE FRONT
MOVING SOUTH OUT OF THE STATE WEDNESDAY MORNING. HIGH PRESSURE WILL
BUILD IN BEHIND THE FRONT WITH COOLER AIR. TEMPERATURES WILL BE NEAR
NORMAL MONDAY...BUT BELOW NORMAL TEMPERATURES ARE EXPECTED TUESDAY
THROUGH THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     69  91  72  95 /  50  20  10  10
CAMDEN AR         71  95  73  97 /  30  20  10  10
HARRISON AR       69  91  70  93 /  30  20  10  10
HOT SPRINGS AR    72  94  72  95 /  30  20  10  10
LITTLE ROCK   AR  72  93  73  96 /  40  20  10  10
MONTICELLO AR     72  94  73  96 /  30  20  10  10
MOUNT IDA AR      71  93  71  94 /  30  20  10  10
MOUNTAIN HOME AR  68  91  70  95 /  30  20  10  10
NEWPORT AR        69  91  71  94 /  50  20  10  10
PINE BLUFF AR     71  94  73  96 /  30  20  10  10
RUSSELLVILLE AR   71  93  72  95 /  30  20  10  10
SEARCY AR         70  92  71  94 /  50  20  10  10
STUTTGART AR      71  92  72  95 /  40  20  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...59 / LONG TERM...51
Hazardous weather outlook, Jul 10, 5:00 AM CDT, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT THU JUL 10 2014

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT THU JUL 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A STATIONARY FRONTAL BOUNDARY...NEAR THE LOUISIANA BORDER...WILL
CONTINUE TO PROVIDE A FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS
TODAY AND TONIGHT. WHILE A FEW STRONG STORMS ARE POSSIBLE...THE
CHANCES OF ORGANIZED SEVERE WEATHER WILL BE LOW.

MEANWHILE...A COMPLEX OF THUNDERSTORMS ACROSS KANSAS IS EXPECTED TO
CONTINUE WORKING SOUTHEASTWARD AS THE MORNING PROGRESSES. SOME OF
THE ACTIVITY IS EXPECTED TO AFFECT PARTS OF NORTHWEST ARKANSAS BY
EARLY AFTERNOON...AND EVENTUALLY INTO CENTRAL SECTIONS OF THE STATE
AS THE AFTERNOON PROGRESSES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE AFOREMENTIONED FRONT WILL GRADUALLY LIFT BACK NORTHWARD ACROSS
ARKANSAS FRIDAY AND FRIDAY NIGHT. ANY STORMS THAT DO DEVELOP ALONG
THE RETREATING FRONT ON FRIDAY WILL BE SPOTTY.

A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE AREA FROM THE SOUTHWEST
OVER THE WEEKEND. TEMPERATURES WILL BE ABOVE NORMAL...WITH
AFTERNOON HEAT INDEX VALUES AROUND 100 DEGREES IN ALL BUT THE OZARK
MOUNTAINS OF THE NORTHWEST.

IT APPEARS THE HEAT WILL BE TEMPORARY. HIGH PRESSURE WILL WEAKEN
EARLY NEXT WEEK...AND THAT WILL ALLOW ANOTHER COLD FRONT TO DROP
SOUTHWARD THROUGH THE NATURAL STATE. COOLER CONDITIONS ARE EXPECTED
BEHIND THE FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

44

In the hours before

Local storm report, Jul 10, 4:29 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
429 PM CDT THU JUL 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     HECTOR                  35.47N 92.98W
07/10/2014                   POPE               AR   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN IN HECTOR. HIGHWAY 27 REMAINS
            CLOSED AT THIS TIME.

&&

56
Special weather statement, Jul 10, 4:34 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
434 PM CDT THU JUL 10 2014

ARZ064-065-069-102220-
DESHA AR-DREW AR-LINCOLN AR-
434 PM CDT THU JUL 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN...
NORTHEASTERN DREW AND WESTERN DESHA COUNTIES UNTIL 515 PM CDT...

AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES WEST OF WINCHESTER...OR 7 MILES SOUTH OF
DUMAS...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  DUMAS...              WINCHESTER...         TILLAR...
  OMEGA...              MCGEHEE...            YUKON...
  SELMA...              PICKENS...            MCARTHUR...
  MASONVILLE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3355 9133 3357 9133 3358 9135 3356 9136
      3356 9144 3353 9147 3379 9166 3389 9148
      3364 9125
TIME...MOT...LOC 2134Z 324DEG 12KT 3378 9152

56
Local storm report, Jul 10, 4:49 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
449 PM CDT THU JUL 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     TSTM WND DMG     WATSON CHAPEL           34.18N 92.07W
07/10/2014                   JEFFERSON          AR   LAW ENFORCEMENT

            TREE DOWN ACROSS SPRING LAKE ROAD IN WATSON CHAPEL.

&&

56
Local storm report, Jul 10, 4:50 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
450 PM CDT THU JUL 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     TSTM WND GST     1 WSW GLENLAKE          34.17N 91.94W
07/10/2014  M51 MPH          JEFFERSON          AR   ASOS

            A 51 MPH WIND GUST WAS REPORTED AT THE PINE BLUFF
            AIRPORT.

&&

57
Local storm report, Jul 10, 5:15 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
515 PM CDT THU JUL 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FLASH FLOOD      NORTH LITTLE ROCK       34.79N 92.26W
07/10/2014                   PULASKI            AR   NWS EMPLOYEE

            FLASH FLOODING CLOSED CRYSTAL HILL ROAD AT WILD RIVER
            COUNTRY.

&&

57
Special weather statement, Jul 10, 5:49 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
549 PM CDT THU JUL 10 2014

ARZ066-067-102320-
CALHOUN AR-OUACHITA AR-
549 PM CDT THU JUL 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OUACHITA AND EXTREME
WESTERN CALHOUN COUNTIES UNTIL 615 PM CDT...

AT 545 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS 7 MILES NORTHEAST OF STEPHENS...OR 11 MILES
SOUTHWEST OF CAMDEN...MOVING NORTH AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  CAMDEN...             POISON SPRINGS STATE PARK...
  STEPHENS...           CULLENDALE...         TROY...
  FAIRVIEW...           ELLIOTT...            BUENA VISTA...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3338 9312 3339 9313 3345 9313 3346 9311
      3346 9312 3361 9312 3366 9311 3360 9273
      3337 9286
TIME...MOT...LOC 2249Z 192DEG 8KT 3351 9301

226

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 12:23 PM CDTSpecial Weather StatementLZKJohnson, Logan, Newton42 min
Jul 10, 12:56 PM CDTSpecial Weather StatementLZKJohnson, Logan44 min
Jul 10, 1:41 PM CDTSpecial Weather StatementLZKConway, Pope, Yell44 min
Jul 10, 1:58 PM CDTSevere Thunderstorm WarningLZKConway, Pope32 min
Jul 10, 2:14 PM CDTSpecial Weather StatementLZKGarland, Perry46 min
Jul 10, 2:17 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Perry, Pope28 min
Jul 10, 2:38 PM CDTSevere Thunderstorm WarningLZKFaulkner, Perry, Pulaski, Saline52 min
Jul 10, 2:46 PM CDTSpecial Weather StatementLZKFaulkner29 min
Jul 10, 3:06 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Perry, Pulaski24 min
Jul 10, 3:25 PM CDTSevere Thunderstorm WarningLZKFaulkner, Grant, Jefferson, Lonoke, Pulaski, Saline50 min
Jul 10, 3:40 PM CDTFlash Flood WarningLZKGarland, Grant, Hot Spring, Lonoke, Pulaski, Saline110 min
Jul 10, 4:34 PM CDTSpecial Weather StatementLZKDesha46 min
Jul 10, 4:36 PM CDTSevere Thunderstorm WarningLZKCleveland, Grant, Jefferson, Lincoln24 min
Jul 10, 4:52 PM CDTSevere Thunderstorm WarningLZKBradley, Cleveland, Desha, Drew, Jefferson, Lincoln38 min
Jul 10, 5:49 PM CDTSpecial Weather StatementLZKOuachita31 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.